Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Got bruises on hands and legs after accident. Medication?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11957 Questions
Hi doctor. I got a minor road accident yesterday and got bruises on my hands and legs with certain deep ones. Is it mandatory to take tetanus shot? And which cream should I apply so that the XXXXXXX doesnt stay on my skin?
Posted Thu, 16 May 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

The need for a tetanus shot would depend on when you would have last had one.If you had a shot more than 10 yrs ago then you would need a booster. More than likely at your age, unless you've had an injury in the last few years requiring a booster, you should have a booster.

This booster will then cover you for the next 10 years.

In terms of reducing the likelihood of scarring, any wounds need to heal as quickly and as closely as possible (this means if they are open wounds that can be sutured, closing them would prevent or reduce scarring).
You can clean them with normal saline solution (salt solution), if they are not infected, which would speed up healing. Do not cover them unnecessarily, air exposure would help.
Apply antibiotic cream if there is any evidence of infection.
After healing has started the use of vitamin e creams would also be helpful.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Got bruises on hands and legs after accident. Medication? 24 minutes later
Thanks for the help. Is there any cream available which can help in healing and also get back the normal skin. I dont want the scars to blacken and stay on my skin.
Answered by Dr. Michelle Gibson James 9 minutes later

The antibiotic cream would help healing-most common are neosprorin, BNT, fucindin, bactraban.These are applied twice a day.
After the new skin has started to form you can use cocoa butter creams and vitamin e creams to reduce the chances of scarring.

Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor